Alert archive / Nebraska / High Wind Warnings in 2024
High Wind Warning 2, NWS Hastings, NE
NWS Hastings, NE issued this high wind warning at Dec 19, 2024, 10:28 AM CST for 7 counties in Nebraska. It was in force for 8 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 19, 2024, 10:28 AM CST (16:28 UTC)
- Expired
- Dec 19, 2024, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Hastings, NE
Counties Greeley County, NE, Howard County, NE, Merrick County, NE, Nance County, NE, Polk County, NE, Sherman County, NE, Valley County, NE
The radar
The Grand Island radar (KUEX), 113 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 19, 12:20 PM CST | NON-TSTM WND GST 59 | 3 N Genoa, NE | |
| Dec 19, 1:53 PM CST | NON-TSTM WND GST 58 | 1 Nw Ord, NE | ASOS station KODX Ord Airport. |
| Dec 19, 1:56 PM CST | NON-TSTM WND GST 63 | 1 Nw Ord, NE | ASOS station KODX Ord Airport. Updated for maximum wind gust. |
| Dec 19, 2:14 PM CST | NON-TSTM WND GST 60 | 9 Wsw North Loup, NE | |
| Dec 19, 2:44 PM CST | NON-TSTM WND GST 61 | 2 Sw Saint Libory, NE | |
| Dec 19, 2:47 PM CST | NON-TSTM WND GST 64 | 2 Sse Central City, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 4.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 398 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
259 WWUS73 KGID 191628 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 1028 AM CST Thu Dec 19 2024 NEZ039-040-046-047-200000- /O.NEW.KGID.HW.W.0002.241219T1628Z-241220T0000Z/ Valley-Greeley-Sherman-Howard- Including the cities of Ord, Wolbach, St. Paul, Spalding, Litchfield, Greeley, Sherman Reservoir, Scotia, and Loup City 1028 AM CST Thu Dec 19 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Greeley, Howard, Sherman, and Valley Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Damaging winds may cause damage to trees and power lines. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. Watch for falling tree limbs, and remain indoors if possible. Use caution if you must drive. && $$ Mangels
2 follow-up statements
400 WWUS73 KGID 191934 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 134 PM CST Thu Dec 19 2024 NEZ041-048-049-200000- /O.EXA.KGID.HW.W.0002.000000T0000Z-241220T0000Z/ Nance-Merrick-Polk- Including the cities of Fullerton, Stromsburg, Osceola, Central City, Shelby, Polk, and Genoa 134 PM CST Thu Dec 19 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Merrick, Nance, and Polk Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Damaging winds may cause damage to trees and power lines. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. Watch for falling tree limbs, and remain indoors if possible. Use caution if you must drive. && $$ NEZ039-040-046-047-200000- /O.CON.KGID.HW.W.0002.000000T0000Z-241220T0000Z/ Valley-Greeley-Sherman-Howard- Including the cities of Ord, Wolbach, St. Paul, Spalding, Litchfield, Greeley, Sherman Reservoir, Scotia, and Loup City 134 PM CST Thu Dec 19 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Greeley, Howard, Sherman, and Valley Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Damaging winds may cause damage to trees and power lines. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. Watch for falling tree limbs, and remain indoors if possible. Use caution if you must drive. && $$ Mangels
334 WWUS73 KGID 192359 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 559 PM CST Thu Dec 19 2024 NEZ039>041-046>049-200100- /O.EXP.KGID.HW.W.0002.000000T0000Z-241220T0000Z/ Valley-Greeley-Nance-Sherman-Howard-Merrick-Polk- Including the cities of Loup City, Shelby, Litchfield, Spalding, Fullerton, St. Paul, Sherman Reservoir, Polk, Wolbach, Greeley, Ord, Genoa, Stromsburg, Central City, Scotia, and Osceola 559 PM CST Thu Dec 19 2024 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... Strong winds behind this afternoons cold front has significantly subsided, and wind gusts in excess of 58 mph are not longer anticipated. For this reason, the High Wind Warning will expire at 6 PM CST. While the warning will be expiring, a few additional gust of 40 to 45 mph will be possible through the evening hours. $$ Rossi
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this high wind warning went out at Dec 19, 5:32 AM CST, 4 hours 56 minutes earlier. Its key messages:
- Near critical fire weather conditions are expected this afternoon across western portions of the area due to low humidity and gusty winds.
- Gusty, northwest winds are expected this afternoon with the strongest winds gusting up to 50 to 55 mph near Ord, NE.
- Today will be the warmest day with highs mostly in the 50s. Friday will be the coldest day with highs in the 20s and 30s.
- Precipitation is possible (15% to 25% chance) Wednesday night. There is model uncertainty in regards to the placement of the upper trough and precipitation type.
Area forecast discussion, Dec 19, 5:32 AM CST, 4 hours 56 minutes before
Area Forecast Discussion National Weather Service Hastings NE 532 AM CST Thu Dec 19 2024 .KEY MESSAGES... - Near critical fire weather conditions are expected this afternoon across western portions of the area due to low humidity and gusty winds. - Gusty, northwest winds are expected this afternoon with the strongest winds gusting up to 50 to 55 mph near Ord, NE. - Today will be the warmest day with highs mostly in the 50s. Friday will be the coldest day with highs in the 20s and 30s. - Precipitation is possible (15% to 25% chance) Wednesday night. There is model uncertainty in regards to the placement of the upper trough and precipitation type. && .DISCUSSION... Issued at 340 AM CST Thu Dec 19 2024 Today and tonight... An upper level trough is moving over the northern and central Plains. A surface trough associated with the upper trough extends from North Dakota to the Texas panhandle. Winds across south central and central Nebraska and north central Kansas are mostly out of the south to southwest with some gusts. Temperatures across the area are in the 20s and 30s. Winds will turn towards the west and northwest later this morning as the center of the surface trough moves east. This wind shift will bring in warmer temperatures with high temperatures today expected to range from the upper 40s to upper 50s. Winds will increase this afternoon out of the northwest as the pressure gradient strengthens. Another increase in winds with a turn more towards the north will occur later this afternoon as a cold front begins to enter the area. Sustained winds of around 30 to 35 mph are possible in and around the Ord, NE area with wind gusts possibly reaching up to 50 to 55 mph. There is a slight chance (around 20%) of brief marginally severe wind gusts (around 58 mph) in and near the Ord, NE area this afternoon. The cold front will continue to push into the area this evening into tonight with winds beginning to weaken. A surface high will be directly over the area tonight with clear to mostly clear skies. Temperatures are expected to drop into the upper single digits to the upper teens. The wind chill could be as low as zero or slightly below zero in some locations. Friday through Monday... The surface high will move slightly eastward on Friday with an upper trough over the eastern part of the country. Winds across south central and central Nebraska and north central Kansas will become southerly in response to this eastward movement of the surface high. Temperatures will still be impacted by the closeness of the surface high with high temperatures on Friday in the mid 20s to upper 30s. This will be the coldest day of the forecast. Low temperatures Friday night will warm up slightly from the previous night. Temperatures will be on a warming trend starting on Saturday as the surface high moves further east. High temperatures on Saturday are expected to range from the mid 30s to the upper 40s with fairly light winds. The warm up will continue into Sunday night and Monday with lows Sunday night in the mid 20s to low 30s and highs Monday in the upper 40s to mid 50s. This warm up will be accompanied by first upper ridging then an upper trough moving over the northern and central Plains Sunday into Monday. Monday night through Wednesday night... A cold front will begin moving into the area Monday night with low temperatures slightly cooler than the previous night. High temperatures on Tuesday will be slightly cooler with the surface high centered across eastern Nebraska. Winds are expected to increase out of the south on Wednesday (Christmas Day) with temperatures similar to the previous day with highs in the mid 40s to mid 50s. There is model uncertainty in regards to precipitation chances and placement of an upper trough on Wednesday night. The GFS shows an upper trough over the central Plains producing precipitation across Nebraska and northern Kansas. Some of this precipitation, according to the GFS temperatures, could be in the form of a wintry mix or snow. Meanwhile, the ECMWF model is showing an upper trough centered over New Mexico and West Texas with some light precipitation across southern Nebraska and northern Kansas. This precipitation would mainly be in the form of rain given the temperatures on the ECMWF. && .AVIATION /12Z TAFS THROUGH 12Z FRIDAY/... Issued at 528 AM CST Thu Dec 19 2024 For KGRI/KEAR Airports: VFR conditions are expected for the next 24 hours. Wind shear is expected until around 16z or 17z. Westerly winds will increase out of the northwest around 18z. Winds will then become more northerly and stronger around 21z. Winds will decrease in strength after 00z. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && DISCUSSION...Schuldt AVIATION...Schuldt
Hazardous weather outlook, Dec 19, 4:16 AM CST, 6 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 416 AM CST Thu Dec 19 2024 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 201030- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 416 AM CST Thu Dec 19 2024 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. This afternoon, strong northwest winds are expected to develop across the outlook area. Gusts near or exceeding 40 MPH will be possible across south central Nebraska roughly along and north of Highway 6...and for areas along and north of Highway 92 gusts closer to 50 to 55 MPH will be possible. The combination of these gusty winds this afternoon and low relative humidity values between 20 and 25 percent will result in near-critical fire weather conditions...especially along and west of a line from Kearney Nebraska to Osborne Kansas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. && More information may be obtained at the following web page: https://www.weather.gov/hastings
Nearby
High Wind Warnings in Nebraska, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.